Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
iluvmygems

sinemet

Recommended Posts

I've been dx with parkinsons for 8 years. Ive just started Sinemet for a few months and I think it has helped me. But I'm on a low dose of 2 pills (25/100) a day and now I have developed bad trembles in my foot and my foot turning in. It is very uncomfortable and difficult to walk. When I stop the 2 pills all is well and dyskensias are gone.

 

What would be the side effects if a person without parkinsons took sinemet? Would it give them dyskenisias? If a normal person who has enough dopamine in their brain to function normally. Would taking extra (too much) dopamine cause them to have dyskenisias because it is too much dopamine in their body?

 

I've always been skeptical about my diagnosis since I have progressed very little in my 8 years. My main complaints are very stiff muscles in my neck,shoulders and slow movements and weakness, stiffness in my left side, dragging foot, weak hand grip. RIght side is ok. No tremors

 

I cannot take agnoists, what other medications could I try that would not give such awful side effects but relieve those symptoms?

Share this post


Link to post
Share on other sites

The best medication for you is likely sinemet or madopar (Eurpean sinemet). It is very unlikely that a normal person will develop side effects of dyskinesia on sinemet, and it is very likely you have PD. You are likely under-medicated and also taking medicines at too long of dose intervals. A more typical regimen may be 1.5 tablets of sinemet 25/100 taken religiously every 4 hours (for example). It may be that you need a little less dose, but higher frequency to avoid dyskinesia. If you are worried about the diagnosis you can get a DAT scan, but remember it will only tell you about dopamine being deficient in the brain and it will not identify the particular Parkinsonisan syndrome you have. Feel free to share this with your doc, or even better seek a PD neurologist if you can find one.

Share this post


Link to post
Share on other sites

Was diagnosed in November 2010 started on requip xl 2mg a day over 2 years increase to 16 mg which caused me to be really sleepy in the afternoon. Last trip to my MDD he switched me to Sinemet 25/100 to start 3 times a day now I up to 25/250!4 times a day. Had issues with dystonia so I take tizadine @ night. Since I switched to Sinemet my Dystonia has gotten worse especially in my knee and shoulder. So bad at times it makes its very difficult to walk, my Dystonia is only on my left side so cramps are just on my left side from my neck to my big toe. Do you think the Sinemet maybe making my Dystonia worse. I don't have any dyskinesia and only slight tremors again left side only that I take propranolol 80mg for!

Share this post


Link to post
Share on other sites

A couple of comments.

 

Propranolol does not usually work too well for PD tremor and can cause depressive symptoms in some patients.

 

In some PD cases, and particularly in younger PD cases dystonia can be severe and can be diphasic occurring when meds come on, or alternatively when they wear off. This can be the most difficult to control with medications. I personally like to use the 25/100 version of sinemet and titrate to 1/2 and sometimes 1/4 doses until I get the right dose, and then the right interval to avoid wearing off. In younger patients I consider duodopa pumps and DBS sooner in the course especially if severe fluctuations. Feel free to share this with your doc.

Share this post


Link to post
Share on other sites

Also first thing in the morning my Dystonia is very mild very mild compared to my foot curling when I try to go to sleep. Why is this when I have been off Meds for 6-7 hours while sleeping?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×